New York, 2007Flooding and Heavy Rain in New York, April 15 to 18, 2007
April 15 to 18, 2007 · NWS ALY · 8 events in 8 counties and zones
Low pressure developed over the lower Mississippi Valley on Saturday April 14th, and then moved northeast while intensifying, reaching the southern Appalachians by Sunday morning, April 15th, and then just south of western Long Island by Monday morning, April 16th. This low became very intense, with a central barometric pressure falling below 970 millibars upon reaching just south of Long Island…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $11 million
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure developed over the lower Mississippi Valley on Saturday April 14th, and then moved northeast while intensifying, reaching the southern Appalachians by Sunday morning, April 15th, and then just south of western Long Island by Monday morning, April 16th. This low became very intense, with a central barometric pressure falling below 970 millibars upon reaching just south of Long Island Monday morning. The low then headed off the New England coast by Tuesday morning.|This intense coastal storm spread heavy precipitation across the lower and mid Hudson Valley region of New York, starting on Sunday, and persisting into late Monday. Initially, the precipitation fell as a mixture of wet snow, sleet and rain, with snow and sleet more prevalent across the higher elevations. The precipitation changed to plain rain by late Sunday afternoon into Monday. |Liquid equivalent precipitation totals from this storm ranged from 3 to 8 inches. This led to widespread flooding across the lower and mid Hudson Valley region from late Sunday into Monday evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 15, 1:20 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 15, 1:20 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT SUN APR 15 2007
.SYNOPSIS...
A POWERFUL NOREASTERS WILL CONTINUE TO IMPACT THE ENTIRE REGION
THROUGH MONDAY. THE LOW PRESSURE, CURRENTLY OVER DELAWARE, CONTINUES
TO DEEPEN FAIRLY RAPIDLY. THE STORM LOOKS TO TRACK NORTH RIGHT OFF
THE NEW JERSEY SHORELINE THIS EVENING, AND REACH NEAR NEW YORK CITY
BY EARLY MONDAY. AT THAT TIME, THE STORM WILL BECOME VERTICALLY
STACKED, WHICH MEANS IT WILL SLOW DOWN OR STALL THROUGH TUESDAY.
AN INTRUSION OF WARMER WILL ATTEMPT TO MOVE TO ABOUT THE HUDSON
VALLEY AS FAR NORTH AS ALBANY BY THIS EVENING, BUT WILL LIKELY GET
PINCHED FROM FURTHER NORTH AND SOUTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE HAVE EVERYTHING BUT THE KITCHEN SINK FALLING OF THE SKY.
LOCALLY...WE HAVE GONE FROM RAIN TO SNOW...SLEET AND A MIX OF ALL
THE ABOVE. SNOW AND SLEET REPORTED SOUTH INTO COLUMBIA
COUNTY...FURTHER SOUTH IT IS RAIN AND LOTS OF IT FALLING. SOME SNOW
FELL OVER THE LITCHFIELD HILLS...BUT AS OF NOW APPEARS TO HAVE GONE
OVER SLEET AND RAIN. SNOW HAS GONE TO RAIN ACROSS MUCH OF THE
BERKSHIRES...BUT IT STILL FALLING AS SNOW IN SOUTHERN VERMONT. HEAVY
SNOW STILL FALLING OVER THE ELEVATED TERRAIN TO OUR WEST.
SENT TWO UPDATES (LAST ONE TO INCLUDE SLEET)...JUST TO TRY TO KEEP
UP WITH THE MASSIVE COMPLEXITIES OF THE STORM...BEEF UP SNOW
ACCUMULATIONS WHERE NEEDED...ETC.
WE ARE THINKING OF UPGRADING TO WINTER STORM WARNING ACROSS THE
NORTHERN BERKSHIRES AND THE CONNECTICUT RIVER VALLEY BUT WILL NOT
MAKE ANY MOVES TIL THE FULL ISSUANCES OF THE AFTERNOON PACKAGE
(UNLESS CONDITIONS SUDDENLY WARRANTED).
WATERSHEDS TO OUR SOUTH AND EAST APPROACHING BANKFULL IN DUTCHESS
AND LITCHFIELD. ABOUT TO ISSUE FLOOD WARNINGS FOR THOSE COUNTIES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE LOW PRESSURE CENTER WILL STALL ACROSS SOUTHEAST NEW YORK AND
SOUTHWEST NEW ENGLAND LATE MONDAY...BEFORE FINALLY HEADING OUT TO
SEA ON TUESDAY. THE SYSTEM WILL START TO LOSE ITS BAROCLINICITY
MONDAY NIGHT INTO TUESDAY...WITH PRECIPITATION CONTINUING BUT
BECOMING LIGHTER. MENTIONED LIKELY TO CATEGORICAL POPS THROUGH
TUESDAY.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
NO CHANGES TO GOING FORECAST PAST TUESDAY. ALL ATTENTION FOCUSED ON
THE MAJOR STORM FOR SUNDAY AND MONDAY. BELOW AVERAGE TEMPERATURES
AND SHOWERY CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK...AS A
BROAD UPPER LEVEL TROF REMAINS ENTRENCHED ACROSS THE AREA.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
PRECIPITATION ASSOCIATED WITH MEGA STORM HAS BEGUN ACROSS AREA.
AUTOMATED TEMPERATURE SENSORS SHOW TEMPERATURES BELOW FREEZING ABOVE
1000 FEET MSL. A MIX OF RAIN AND SNOW...WITH SNOW AT HIGHER
ELEVATIONS WILL CONTINUE THROUGH NEXT 24 HOURS. RAIN WILL BE HEAVY
AT TIMES SOUTH AND EAST OF ALBANY. CIG/VSBY WILL DROP FROM MVFR TO
LIFR BY MONDAY MORNING IN RAIN/SNOW/FOG. WINDS SOUTHEAST TO EAST TO
NORTHEAST SUNDAY. NORTHEAST TO NORTHWEST SUNDAY NIGHT. WINDS AROUND
10 KNOTS IN THE VALLEYS INCREASING RAPIDLY TO 30 TO 50 KNOTS ABOVE
2500 FEET MSL. WIND SHEAR AN ISSUE AT SOME LOCATIONS.
&&
.HYDROLOGY...
MAJOR FLOODING POSSIBLE IN DUTCHESS AND LITCHFIELD COUNTIES IF
PRECIPITATION FORECAST IS CORRECT...FLOOD WATCH CONTINUES FROM THIS
MORNING THROUGH MONDAY. IT APPEARS THAT A SUBSTANTIAL AMOUNT OF THE
PRECIPITATION FROM THIS STORM WILL COME AS RAIN IN THE WATCH AREA
WITH 1.5 TO 3 INCHES BASIN AVERAGE PCPN POSSIBLE AND LOCALIZED
AMOUNTS UP TO 4 INCHES POSSIBLE SOUTHEASTERN BASINS...WHICH IS
LIKELY TO SPELL TROUBLE ON SOME RIVERS...PARTICULARLY FOR THE
HOUSATONIC RIVER AND ITS TRIBUTARIES...WAPPINGERS CREEK...AND THE
TEN MILE IN SOUTHEASTERN NEW YORK. IN ADDITION AREAS FARTHER NORTH
AND WEST WHERE MORE MIXED PRECIPITATION EXPECTED TO OCCUR MAY ALSO
HAVE PROBLEMS INCLUDING THE HOOSIC RIVER...SCHOHARIE CREEK...RONDOUT
CREEK...ESOPUS CREEK...THE BATTEN KILL AND THE SAXTONS
RIVER...WILLIAMS RIVER AND WHETSTONE BROOK IN SOUTHEAST VERMONT. THE
HEAVIEST RAIN IS EXPECTED SUNDAY AND SUNDAY NIGHT...WITH MOST
FLOODING OCCURRING SUNDAY NIGHT AND MONDAY. BASED ON LOCAL RIVER
MODELS USING FORECAST PRECIPITATION...SOME MAJOR FLOODING IS
POSSIBLE IN DUTCHESS AND LITCHFIELD COUNTIES. IF MORE RAIN THAN SNOW
FALLS IN THE CATSKILL MOUNTAINS...THE SCHOHARIE...ESOPUS AND RONDOUT
CREEKS MAY ALSO SEE SIGNIFICANT FLOODING. SOME MINOR TIDAL FLOODING
IS ALSO POSSIBLE SUNDAY NIGHT ALONG THE HUDSON RIVER NEAR KINGSTON
AND POUGHKEEPSIE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CTZ001-013.
NY...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ039>041-043-
047>054-058>061-063>066-083-084.
WINTER STORM WARNING UNTIL 6 PM EDT MONDAY FOR NYZ032-033-
038>040-042-043-047-048-051-058-063-082.
WINTER WEATHER ADVISORY UNTIL 6 PM EDT MONDAY FOR NYZ041-054-
061-083-084.
WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR NYZ054-061.
MA...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MAZ001-025.
WINTER WEATHER ADVISORY UNTIL 6 PM EDT MONDAY FOR MAZ001-025.
WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR MAZ001-025.
CT...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CTZ013.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
UPDATED THE SNYOPSIS AND NEAR TERM ONLY.Hazardous weather outlook, Apr 15, 11:25 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1225 PM EDT SUN APR 15 2007
NYZ032-033-038-042-082-161630-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
NORTHERN FULTON-
1225 PM EDT SUN APR 15 2007
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...
NORTHERN FULTON AND NORTHERN WARREN COUNTIES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NYZ039-040-043-047-048-051-058-063-161630-
SOUTHERN FULTON-MONTGOMERY-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
1225 PM EDT SUN APR 15 2007
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL MOHAWK VALLEY...
THE SCHOHARIE VALLEY AND EASTERN CATSKILLS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VTZ013-014-161630-
BENNINGTON-WESTERN WINDHAM-
1225 PM EDT SUN APR 15 2007
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR BENNINGTON AND WESTERN
WINDHAM COUNTIES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ001-025-NYZ054-061-VTZ015-161630-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-EASTERN WINDHAM-
1225 PM EDT SUN APR 15 2007
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES...THE
NORTHERN TACONICS AND EASTERN WINDHAM COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NYZ041-083-084-161630-
NORTHERN SARATOGA-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
1225 PM EDT SUN APR 15 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
SARATOGA...SOUTHEAST WARREN AND SOUTHERN WASHINGTON COUNTIES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ001-013-NYZ049-050-052-053-059-060-064>066-161630-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1225 PM EDT SUN APR 15 2007
...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CONNECTICUT...THE
HUDSON VALLEY FROM THE CAPITAL DISTRICT SOUTH TO POUGHKEEPSIE...AND
THE SOUTHERN TACONICS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Ulster
- When
- April 15, 4:55 PM EST to April 18, 10:00 AM EST
- Where
- Ulster County, Walker Vly
- Cause
- Heavy Rain
- Property damage
- $3.2 million
- Reported by
- Trained Spotter
- Coordinates
- 41.630, -74.380
Heavy rainfall led to flooding of numerous creeks and streams throughout the county. The Verkeerderkill Creek exceeded bankful around 1655 EST on the 15th, flooding adjacent portions of Ulsterville Road in Walker Valley. Additional flooding was reported around 2313 LST near New Paltz, where several roads were closed due to high water, including Route 299 to Mountain Rest Road, and from Dug Road to Kleinkill Drive.|A state of emergency was declared by 0745 EST on the 16th due to the widespread flooding. Mandatory evacuations also occurred along the Esopus Creek in the town of Ulster around 1430 EST on the 16th.|
Flood, Greene
- When
- April 15, 8:00 PM EST to April 18, 9:00 AM EST
- Where
- Greene County, Coxsackie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.350, -73.800
Heavy rain led to widespread flooding of small streams and creeks across the county, beginning Sunday evening on the 15th, and persisting through Wednesday morning on the 18th. This led to numerous road closures throughout the county, including County Route 61 in Coxsackie, and several roads near Catskill.
Flood, Columbia
- When
- April 15, 8:15 PM EST to April 17, 6:30 PM EST
- Where
- Columbia County, Kinderhook
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Law Enforcement
- Coordinates
- 42.400, -73.700
Heavy rain led to widespread flooding of small streams and creeks across the county, including Kinderhook Creek, and Claverack Creek, beginning Sunday evening on the 15th, and persisted through Tuesday evening on the 17th. This led to numerous road closures throughout the county, including New York State Route 66 between Bridge Street in Greenport, and the Fish and Game Road in Claverack. The most widespread flooding occurred mainly south of Route 23. In addition, numerous basements were reported retaining water near Stockport along Sotckport Creek.|Furthermore, a bridge at the intersection of County Road 16 and 23 collapsed in Hollowville due to high water along Claverack Creek around 2015 EST on the 15th.|The Town of Greenport wastewater treatment plant also sustained severe damage from the flooding of Claverack Creek.
Flood, Dutchess
- When
- April 16, 3:00 AM EST to April 18, 10:00 AM EST
- Where
- Dutchess County, Hyde Park
- Cause
- Heavy Rain
- Property damage
- $5.7 million
- Reported by
- Law Enforcement
- Coordinates
- 41.780, -73.930
Heavy rain led to widespread flooding of small streams and creeks across the county, which began during the early morning hours of Monday, April 16th, and persisted into Wednesday morning on the 18th.|Record flooding occurred on the Wappingers Creek at Wappingers Falls, which crested at 15.06 feet at 19:45 EST on the 16th, which was 7.06 feet above the flood stage of 8.0 feet.|Moderate flooding also was recorded along the Tenmile River at Webatuck, which crested at 11.23 feet at 16:45 EST on the 16th. |Widespread flooding led to numerous road closures, which included large stretches of the Taconic State Parkway in both directions throughout the county.|In addition, numerous home foundation collapses were reported near Stormville during Monday morning on the 16th.
Heavy Rain, Saratoga
- When
- April 16, 4:45 AM EST to April 17, 3:00 AM EST
- Where
- Saratoga County, Clifton Park
- Reported by
- Law Enforcement
- Coordinates
- 42.880, -73.770
Heavy rainfall led to minor flooding of small streams and creeks, as well as in low lying, poor drainage areas and roadways, throughout the county, beginning Monday morning on the 16th, and continuing until the early morning hours of Tuesday the 17th.|Minor flooding affected several small streams and creeks, including the Tenedaho Creek near Round Lake, Ballston Creek near Ballston Center, and the Kayaderosseras Creek in Ballston Spa.|Several roads were closed as a result of high water levels, including a portion of Boyack Road between Clifton Park and Halfmoon, Bruno Road between Plank Road and Route 146 in Clifton Park, Outlet Road near Ballston Center between Powers Lane and Lake Road, and State Route 67 between the city of Mechanicville and George Thompson Road in the town of Stillwater.|
Flood, Albany
- When
- April 16, 6:54 AM EST to 11:00 PM EST
- Where
- Albany County, Coeymans
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 42.480, -73.800
Heavy rain led to widespread flooding of small streams and creeks across the county, which began during the morning hours of Monday, April 16th, and persisted into late Monday evening on the 16th.|Widespread flooding led to numerous road closures, including Miller Road off Route 9W in Coeymans, Route 32 in New Scotland between Lagrange Lane and Winne Lane, and Creble Road between Elm Avenue and South Albany Road in Bethlehem Center. In addition, evacuations occurred along Coeymans Creek.|Furthermore, a fatality and injury occurred as a brother and sister, ages 14 and 15, respectively, canoed into the rain swollen Basic Creek in Westerlo when the canoe tipped over around 17:00 EST. The female drowned, being swept away by strong currents within the creek. She was pronounced dead at Albany Medical Center at 21:02 EST on the 16th. The male was able to reach the shore.
Heavy Rain, Schenectady
- When
- April 16, 8:09 AM EST to 11:00 PM EST
- Where
- Schenectady County, Glenville
- Reported by
- Law Enforcement
- Coordinates
- 42.920, -74.070
Heavy rain led to minor flooding of small streams and creeks across portions of the county, as well as some road closures, beginning Monday morning, and lingering until Monday night.|Some of the roads that were closed included Maple Avenue between Ronald Regan Way and Freemans Bridge Road, and Bolt Road between Swaggertown Road and Sacandaga Road.
Flood, Schoharie
- When
- April 16, 2:25 PM EST to April 17, 10:30 AM EST
- Where
- Schoharie County, North Blenheim
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.470, -74.450
Heavy rain led to minor flooding of small streams and creeks, as well as in low lying, poor drainage areas and roadways. This led to some road closures across portions of the county.|In addition, the runoff from heavy rainfall and snowmelt led to moderate flooding along portions of the Schoharie Creek, including at Burtonsville, which crested at 8.95 feet at 04:30 EST on the 17th, and at the Gilboa Dam, which crested at 1132.08 feet at 17:50 EST on the 16th.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Albany | 2007-04-16 | 15 | Female | In Water | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, April 15 to 23, 20072 deaths · $19 million · 6 events
- Winter Storm in New York, April 15 to 16, 20072 deaths · 6 injured · $145,000 · 9 events
- Flooding and Heavy Rain in New Jersey, April 15 to 23, 20071 death · $111 million · 16 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 20079 injured · $347,000 · EF1 · 15 events
- Coastal Flood in New York, April 15 to 17, 2007$26 million · 14 events
- Flooding and Coastal Flood in Massachusetts, April 15 to 21, 20071 injured · $2.8 million · 63 kt wind · 46 events
- High Wind in Virginia, April 15 to 16, 20071 injured · $1.4 million · 65 kt wind · 25 events
- Flooding in West Virginia, April 15 to 16, 2007$2.7 million · 17 events
- Tornadoes and Damaging Winds in Florida, April 15, 2007$15,000 · EF2 · 19 events
- High Wind in North Carolina, April 15 to 17, 2007$1.3 million · 71 kt wind · 9 events
- Flooding and Heavy Snow in New Hampshire, April 15 to 18, 2007$1.6 million · 4 events
- Flooding in Pennsylvania, April 15 to 16, 2007$1.0 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26730, 26731, 26732, 26733, 26803, 26734, 26741, 26820.